Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Prescribed Biaxin for Strep A. Having rapid heart beating and skin peeling at finger tips. What could be the cause?

User rating for this question
Excellent
Answered by
Practicing since : 1967
Answered : 2341 Questions
Question
My son was in hospitalwith Strep A for a few days. They put him on biaxin now at home but its making his heart rapid. Like 170 bpm. I took him to the clinic but his HR returned to normal. Ecg was normal. Now he also has the skin peeling st the tips of his fingers.
Posted Fri, 13 Dec 2013 in Child Health
 
 
Answered by Dr. Venkata Subrahmanaym Mukkavilli 4 days later
Brief Answer: PENICILLIN PROPHYLLAXIS TO PREVENT RHEUMATIC FEVER Detailed Answer: Hi, Thanks and welcome to XXXXXXX Strep A infection few days back followed by tachycardia suggests mild carditis. One has to search for other Jones' criteria to diagnose Rheumatic fever. Usually Rheumatic fever starts after 2-3 weeks of streptococcal sore throat. If Rheumatic fever is confirmed you have to consult a pediatrician and get him treated in the lines of rheumatic fever. Otherwise Penicillin prophylaxis is given to prevent rheumatic fever. Anyway you need consultation with pediatrician without delay. Hope this answer will serve your purpose. Please free to ask any more queries, I shall be happy to answer. Take care. Dr.M.V.Subrahmanyam
Above answer was peer-reviewed by
 
Follow-up: Prescribed Biaxin for Strep A. Having rapid heart beating and skin peeling at finger tips. What could be the cause? 8 hours later
He was in hospital for 3 days, given ceftrixone for the first 24 hour dose but he had a reaction to it. So he was put on biaxin for 9 days. They put his blood in a pitre dish to see if bacteria would grow over 48 hours but it didnt grow so they sent him home. He has all his energy back and its just the heart rate. I took him to the clinic where they ran an ECG and said he seemed fine but his heart rate went to norm by then. Then back up at home when he is active.
 
 
Answered by Dr. Venkata Subrahmanaym Mukkavilli 16 hours later
Brief Answer: Culture will be negative after giving antibiotics. Detailed Answer: Hi, Thanks for you follow up query on health care magic. Usually the culture will be negative if done after giving antibiotics. Rheumatic fever is one of the most serious complications of Strep A infection. It occurs after 2-3 weeks of recovery from Strep A infection. That is why I suggested to rule out Rheumatic fever. If there is nothing wrong with the heart and all investigations normal and your doctor has excluded rheumatic fever, then you can safely ignore the episode. Hope this answer will serve your purpose. I shall be happy to answer any more queries. Take care Dr.M.V.Subrahmanyam.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Lab Tests

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor